Jump to content
Important Survey - Please Participate ×

sleep after Ativan?


[ge...]

Recommended Posts

Hi everyone

 

For those who are done tapering ativan, how was your sleeping pattern?

 

If not good, what did you take to make you sleep?

 

Btw im on zoloft so want to make sure nothing interferes with it.

 

Thanks

Link to comment
Share on other sites

Insomnia has been by far the worst symptom for myself.

 

I found many of the things / supplements I was taking started to contribute to the insomnia. Started to feel better after stopping the loads of vitamins and sticking to a clean diet. Cut out sugars, alcohol etc. No intense exercise. Still having sleepless nights but there is progress.

 

So far the most helpful thing has been sleep restriction and relaxing as much as possible before bed. Set a bed time that allows you a decent rest - im trying for 1 am and waking at 6:30. At 11pm the electronics are off and im reading a book. The idea is to stay away from the bed until you can barely stay awake. If you don't sleep then go to bed later.

 

Sticking to the above every night is very tough, but it seems to be more reliable then any quick fix vitamin / supplement.

Link to comment
Share on other sites

thanks ativanwhat!

 

how long did it take you to taper and did you do liquid?

 

Do you take anything for sleep? or nothing at all?

Link to comment
Share on other sites

[44...]

Sleep was my most severe withdrawal symptom. Basically, sleep decreased to 0 as my dose decreased to 0.

I took Trazadone but that was only mildly helpful. Time is the only real healer - eventually sleep returned but it took a long time.

In the meantime I learned I can actually function on no sleep, and I came to accept the insomnia without getting upset about it.

Best wishes,

CP

Link to comment
Share on other sites

Just FYI, I tried Zoloft when trying to get off Ativan and after, but for some reason it cranked me up pretty bad where I had even worse problems falling asleep with intense body feelings.  It seemed to really enhance my tense body and uncomfortable body symptoms and enhance alertness too much. However mentally it made me feel pretty good and I was a chatter-box talking all the time.  Remeron at 15 mg is much better for me.  7.5 mg was way too low and completely knocked me out the next day too.  Plus it eased some of those tense body feelings that I had with or without Ativan or Zoloft. I would really like to not be on anything, but my body symptoms are just not right at the moment without the remeron.

 

Note however I have never had any issues with mood whatsoever pre or post ativan, as I feel pretty good with nothing at all.  However ever since being off the stupid benzos for about 3 months now I am still having some bad physical body feelings as noted above. So maybe for mood the Zoloft is good but not good for my physical symptoms.  Anyway, I just thought I would mention my not too pleasant experience with zoloft since I see you had mentioned Zoloft.

 

 

Link to comment
Share on other sites

thanks ativanwhat!

 

how long did it take you to taper and did you do liquid?

 

Do you take anything for sleep? or nothing at all?

 

I tapered fast, but I was already on a low dose. Went from .5mg per day to .125 mg per day in 2 months or so.

 

I tried many things to help with the sleep. Zopiclone, Amitriptyline, natural supplements etc. These seemed to help for a day or two, but i find im better off without them.

 

Chess player said it well. Accepting the fact that you may not sleep well is important. I can get by with very little sleep. I'm not doing all the things I would like, but its enough in the mean time until im healed.

Link to comment
Share on other sites

Thanks guys

 

I had a bad sleep last night with rapid heart beat and breathlessness. Is this a symptom of tapering ativan? Or zoloft?

 

Ativan what, did you have symtomps of withdrawn with that fast taper?how long were u on ativan?

Link to comment
Share on other sites

I had / still have some rare heart palpitations which I think are from the ativan withdrawal.

 

I was on for 4~ years at a low dose. Symptoms were increased anxiety, fatigue, feeling sick / flu ish, dizziness.

 

These only took a few months to go away - I'm now feeling fairly good but sleep is still a challenge. Its been 6 months and there are still nights I wont get any sleep.

Link to comment
Share on other sites

Jumped three weeks ago after a 34-month direct taper from 5 mg's of Lorazepam.  Was addicted to the crap for 20 years.  Getting hammered now by insomnia.  No surprise; fully expected this.  No fun, but way better than being chained to a god damned Lorazepam roller coaster.  Gabapentin helps a little but two out of three nights are all-nighters.  Accept insomnia as a normal post-jump symptom.  The brain needs time to heal and reformat.  CP's comment is right on.  Forge ahead, stay as functional as you can.
Link to comment
Share on other sites

Thank you guys for all your help!

 

Im might be switching to another benzo and then tapering off. Pls advicse which one is the besg for sleep and has a longer half life.

Link to comment
Share on other sites

I'll add my two cents' worth for gabapentin (my evening dose is 900mg), along with 20 mg Doxepin and 50 mg Lamictal. It was hard to know (as if one ever could) how much of the palpitations was from benzo w/d or serotonin effects from SSRI antidepressant.  So far, being off an SSRI and taking the tricyclic antidepressant seems better as far as the heart pounding is concerned.  It's a lot of trial and error to find what will help you - along with the tincture of time. Hope you get some consistent decent sleep.
Link to comment
Share on other sites

×
×
  • Create New...